Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 7, NWS Louisville, KY

March 31, 2017Nicholas County, Robertson County, Kentucky

NWS Louisville, KY issued this river flood warning at Mar 31, 2017, 3:49 PM EDT for Nicholas County, Robertson County, Kentucky. It took effect at Mar 31, 2017, 5:59 PM EDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2017, 3:49 PM EDT (19:49 UTC)
In effect from
Mar 31, 2017, 5:59 PM EDT
Expired
Apr 1, 2017, 3:30 AM EDT
In force
10 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Nicholas County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Blue Licks Spring (BLSK2).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

885 
WGUS43 KLMK 311949
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
349 PM EDT FRI MAR 31 2017

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Licking River at Blue Licks Spring

affecting the following counties in Kentucky...Nicholas...Robertson.

.Up to two inches of rain fell across the basin in the past 24 hours causing the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-010730-
/O.NEW.KLMK.FL.W.0007.170331T2159Z-170401T0730Z/
/BLSK2.1.ER.170331T2159Z.170401T0000Z.170401T0130Z.NO/
349 PM EDT FRI MAR 31 2017

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Licking River at Blue Licks Spring.
* until late tonight.
* At  3:00 PM Friday the stage was 24.9 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 25.1 feet by this evening. The river will 
  fall below flood stage late tonight.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 25.1  
  feet on Mar 29 2008.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
RL
1 follow-up statement
225 
WGUS83 KLMK 010223
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1023 PM EDT FRI MAR 31 2017

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring
 
affecting the following counties in Kentucky...Nicholas...Robertson.

KYC181-201-010253-
/O.CAN.KLMK.FL.W.0007.000000T0000Z-170401T0730Z/
/BLSK2.1.ER.170331T2130Z.170331T2130Z.170331T2130Z.NO/
1023 PM EDT FRI MAR 31 2017

The flood warning is cancelled for
  the Licking River at Blue Licks Spring.
* At 10:00 PM Friday the stage was 24.2 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at 7:30 PM Friday.
* Forecast...The river will continue to fall to 17.4 feet by Sunday 
  morning.


&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
RL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 31, 3:29 PM EDT, 20 minutes earlier.

Area forecast discussion, Mar 31, 3:29 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
329 PM EDT Fri Mar 31 2017

.Short Term...(This evening through Saturday night)
Issued at 328 PM EDT Fri Mar 31 2017

Cool cyclonic flow continues to dominate our weather pattern this
afternoon.  Mostly cloudy skies with scatter showers mainly east of
I-65 were noted.  Temperatures were cool with readings mainly in the
mid 50s.  Cold air advection was working in from the northwest and
readings across NW KY had already dropped into the upper 40s.  For
the remainder of the afternoon, we expect mostly cloudy skies with
the best chance of showers to be east of the I-65 corridor.
Temperatures will hold steady in the mid 50s, but will cool into the
40s this evening.

For tonight, the upper low will continue to pull slowly away from
the region with showers pushing out of the eastern sections of the
forecast area.  Low-level moisture will remain trapped near the
surface, so cloudy skies are expected overnight.  Lows look to drop
into the lower 40s in many areas.

For Saturday and Saturday Night, high pressure will continue to nose
in from the north/northwest.  Low-level cloudiness will likely
remain entrenched across the region, especially in the Bluegrass
region.  Best chances of clearing look to be in our far west and
southwest areas.  Highs will be on the chilly side for Saturday with
highs ranging from 50-55 in the Bluegrass region to the 55-60 range
in the I-65 area and points west.  Skies should continue to scour
out Saturday night with lows dipping into the upper 30s to the lower
40s.

&&

.Long Term...(Sunday through Friday)
Issued at 320 PM EDT Fri Mar 31 2017

The long term period will start off dry with a warming trend in
temperatures expected on Sunday.  Combination of surface and mid
level ridging is expected to be in place on Sunday with mainly sunny
conditions and high temperatures in the upper 60s to the lower 70s.
Lows Sunday night will drop into the lower-mid 50s.

Active weather pattern will persist through much of next week as
several large upper level low pressure systems roll eastward through
the CONUS.  The first system is still on schedule to roll through
the region and bring unsettled weather to the region Monday through
early Tuesday.  While the overall track has continued to trend
slightly northward, the bulk of the jet dynamics and associated
synoptic scale lift will remain to our south.  In addition, much of
the model guidance is developing a large convective shield over much
of the southern states down into the Gulf.  This may result in less
deep moisture transport into the region for the development of
strong convection in the Ohio Valley.  Nonetheless, widespread
showers with some thunderstorms are expected for much of Monday,
Monday night, and into early Tuesday.  Some partial clearing may
take place on Tuesday, but the models really struggle with low-level
moisture scouring out in the wake of the closed lows moving through
the region. So much of Tuesday could remain cloudy, especially in
the NE sections.

Highs Monday will be above normal with highs in the upper 60s to the
lower 70s. Lows Monday night will cool into the lower 50s.  Highs
Tuesday should warm into the upper 60s, but we could push 70 in the
south if clouds scour out faster than expected.  Lows Tuesday night
will cool into the lower 50s.

We'll see a small break in the action on Wednesday morning as mid-
level heights rise in advance of the next upper level wave moving
toward the region.  The upper level wave approach in the afternoon
likely resulting in another round of showers and thunderstorms.
Conditional threat of strong/severe storms is there, however
uncertainty remains in the quality and quantity of return moisture
on the backside of the early week system.  Highs Wednesday will be
mild with upper 60s to lower 70s expected.  Overnight lows will drop
into the 40s.

By Thursday and into Friday, a deep trough axis will engulf much of
the eastern third of the country and result in below normal
temperatures as we close out the week and head into the weekend. In
the cold wrap around, it is possible that some wintry weather could
potentially affect the northern and northeastern portions of our
forecast area.  However, the larger threat could be the potential
for us to have some sort of frost/freeze next weekend.

&&

.Aviation...(18Z TAF Issuance)
Issued at 145 PM EDT Fri Mar 31 2017

Low clouds are expected to remain over all three TAF sites through
much of the next 24 hours. Mainly MVFR is expected, with Fuel
Alternate ceilings likely. BWG may stay above Fuel Alternate until
this evening. IFR is most likely at LEX, mainly this evening and
overnight. Ceilings could drop to IFR briefly at SDF, but confidence
in this occurring over an extended period is low.

Sustained winds will remain above 10 kts this afternoon out of the
west, with gusts to around 20 kts. Winds will gradually diminish
this evening as they go northwesterly. Mid-level clouds above 5 kft
will continue to clear out and move off to the east as a low
pressure system exits. However, low-level moisture will linger this
evening and overnight, trapped under a strengthening inversion.
Ceilings should slowly improve on Saturday, and BWG could scatter
out to VFR by early afternoon. Winds will be fairly light late
tonight through Saturday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...MJ
Long Term....MJ
Aviation.....EBW
Hazardous weather outlook, Mar 31, 3:35 PM EDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
335 PM EDT Fri Mar 31 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
335 PM EDT Fri Mar 31 2017 /235 PM CDT Fri Mar 31 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An active weather pattern is expected across the outlook area next
week. There are chances for thunderstorms on Monday and again
Wednesday afternoon and evening. At this time, the threat of
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:00 PM EDTSpecial Weather StatementLMKOhio30 min
Mar 30, 8:18 PM EDTSpecial Weather StatementLMKHardin27 min
Mar 30, 8:25 PM EDTSevere Thunderstorm WarningLMKHardin, Larue25 min
Mar 30, 8:27 PM EDTSpecial Weather StatementLMKMarion, Taylor33 min
Mar 30, 8:35 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson25 min
Mar 30, 8:44 PM EDTSpecial Weather StatementLMKHart, Larue31 min
Mar 30, 8:59 PM EDTSpecial Weather StatementLMKJefferson31 min
Mar 30, 9:04 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham26 min
Mar 30, 9:05 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer25 min
Mar 30, 9:10 PM EDTSevere Thunderstorm WarningLMKHardin, Larue20 min
Mar 30, 9:16 PM EDTSpecial Weather StatementLMKAllen, Barren29 min
Mar 30, 9:22 PM EDTSpecial Weather StatementLMKMeade23 min
Mar 30, 9:25 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Monroe35 min
Mar 30, 9:26 PM EDTSpecial Weather StatementLMKHenry, Shelby34 min
Mar 30, 9:39 PM EDTSpecial Weather StatementLMKFayette, Scott36 min
Mar 30, 9:55 PM EDTSpecial Weather StatementLMKGreen, Hart, Metcalfe35 min
Mar 30, 10:15 PM EDTSpecial Weather StatementLMKClark, Madison30 min
Mar 30, 10:19 PM EDTSpecial Weather StatementLMKLarue, Marion26 min
Mar 30, 10:23 PM EDTSpecial Weather StatementLMKGarrard, Lincoln37 min
Mar 30, 10:31 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor, Washington29 min
Mar 30, 10:39 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison20 min
Mar 30, 10:43 PM EDTSpecial Weather StatementLMKCasey, Russell32 min
Mar 30, 10:47 PM EDTSpecial Weather StatementLMKNelson, Spencer28 min
Mar 30, 10:51 PM EDTSpecial Weather StatementLMKAnderson, Washington24 min
Mar 30, 10:56 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln34 min
Mar 30, 11:13 PM EDTSpecial Weather StatementLMKGarrard, Jessamine32 min
Mar 30, 11:24 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby21 min
Mar 30, 11:25 PM EDTSpecial Weather StatementLMKFayette35 min
Mar 31, 5:21 AM EDTAreal Flood AdvisoryLMKBourbon, Clark, Nicholas3 hr
Mar 31, 12:37 PM EDTRiver Flood WarningLMKBourbon20 hr

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.